MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI LOW PRO NEURO BURR HOLE COVER 24 DIA; PLATE, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI LOW PRO NEURO BURR HOLE COVER 24 DIA; PLATE, BONE
Model Number 421.528
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022 he had a patient needing a cranial plate removal where he removed synthes low profile plates and screws.Several screws were loose in the skull and causing the patient pain.It is unknown if there was a surgical delay.Procedure and patient outcome were unknown.There is no further information.This report is for one (1) ti low pro neuro burr hole cover 24 dia.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a manufacturing record evaluation cannot be performed due to lot number being unknown.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the ti low pro neuro burr hole cover 24 dia, only was observed scratches due to usage during the implantation and explantation procedure and cannot be traced to a manufacturing issue.In addition, a straight cranial plate of two holes was received and no defect or damage were observed during the visual inspection.Per the technique guide, "consider an appropriate length of screw to avoid injury of underlying structure with too long screws or plate loosening and/or migration with too short screws." a dimensional inspection for the ti low pro neuro burr hole cover 24 dia was unable to be performed due to post manufacturing damage.A functional test was unable to be performed due to mating device (screws) were not received.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the ti low pro neuro burr hole cover 24 dia would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following source controlled drawings reflecting the current and manufactured revisions were reviewed: 1.6mm ti burr hole cover 24mm (current), surgical technique.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI LOW PRO NEURO BURR HOLE COVER 24 DIA
Common Device Name
PLATE, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15067857
Report Number2939274-2022-02750
Device Sequence Number12126370
Product Code JEY
UDI-Device Identifier10887587050607
UDI-Public(01)10887587050607
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K022012
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number421.528
Device Catalogue Number421.528
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown